Abemaciclib treatment breaks

  • 6 replies
  • 260 subscribers
  • 520 views

I have been on Abemaciclib for over 12 months, now on cycle 13. I am on a 2 week treatment break as I recover from gastroenteritis. Looking back through my newish phone since the 1st October I have had 9 weeks off tablets due to recovering from various coughs, colds and now a stomach bug. I am due to see my breast cancer nurse next week and will be asking her if it is actually doing me any good having so many untreated weeks? 

 I am currently on 100mg so maybe it needs reduced to 50mg so my immune system can cope. It's feels like as time has gone on I am catching bugs more frequently. I am charging my old phone to see how many breaks I had before October.!!

Has anyone else been in this position and what did your medical team do? Thank you.

  • Hi, I’m on my fourth cycle of Abemaciclib and I had a weeks break beginning of January as I had covid. I read too much, but according to the Monarch E trial breaks and dose reductions don’t effect oWearycomes. I am now receiving my medication after a consultation with a oncology pharmacist and, although I’m still managing 150mgs, I asked how come dose reductions didn’t effect the drugs effectivenesWeary He informed me that studies have been done into which genes we have and these studies indicate that our genetic makeup effect how we react to drugs and how some of us need lower doses than others tWearyobtain the same results. That is why we are started on 150mgs of Abemaciclib and depending on how our bodies cope many of us will have dose reductions during the 2 years that the drug is prescribed Wearyt our outcomes will be the same. I was satisfied with his explanation and I feel that the administration of this drug is his problem and I’ve decided this is one thing I’m not going to stress about,Wearylthough they are many other aspects of having breast cancer that cause me anxiety.Weary

  • Don’t know where those emoji’s came from, apologies.

  • I started in 150gm but was so ill due to side effects that I had to have a 4 week break then they dropped my dose down to 50mg in one hit.  I’ve been on it for almost a year now and since the dose reduction I’ve been fine.  My white blood count went down to 2.3 while I was on 150mg yet I only took it for about 5 weeks.  My WBC is now a healthy 5.7 so reducing the dose has definitely strengthened my immune system.  I’ve had no further breaks since being in 50mg and I’ve been told that it doesn’t affect the effectiveness.  Hope this gives you an idea of what it’s like to have a reduced dose.  I wish you well. Xx

  • Thanks to you both for your replies. Shade that's the best explanation I have seen for how the lower dose works and puts my mind at rest if I do go to 50mg, in terms of it preventing recurrance.

    Mibby that's good to know your immune system improved. I'm going to push for the 50mg dose as I am sick of catching bugs and they seem to be getting more frequent. I also find the fatigue quite restricting so hopefully that might improve on 50mg.

    Many thanks and best wished.

  • So essentially, outcomes not affected as long as the dose is appropriate for your body. I’m sort of hoping to have a dose reduction after my third review next week and will discuss this with the consultant. This is so helpful to my thinking!
    My blood tests are not bad at all and don’t really evidence the tiredness I feel. Many of my symptoms settled during the first month. Second month gave me occasional diarrhoea and some rather intense bouts of abdominal pain due to wind. I do eat fewer salad type things and so that has got better, but 2 weeks ago I passed out with no warning during a bout of pain and got a bruised forehead and cut beside my eye. I was amazed to lose consciousness so instantaneously, but I’ve never fainted before. Age 70 is not a good time to start falling about and I found it alarming. 
    I’m currently on the last day of a week's break to clear a uti that I’ve had antibiotics for, so I’ll add that into the discussion. I’ve not been one for uti’s in the past but that could be down to the Letrozole doing for my remaining oestrogen!
    Anyway, thank you Shade for sharing this as it's tempered my attitude of being determined to have a dose reduction.